Alert archive / North Dakota / Winter Weather Advisories in 2021

Winter Weather Advisory 2, NWS Bismarck, ND

January 29, 202114 counties in North Dakota

NWS Bismarck, ND issued this winter weather advisory at Jan 29, 2021, 7:41 PM CST for 14 counties in North Dakota. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2021, 7:41 PM CST (01:41 UTC)
Expired
Jan 30, 2021, 5:49 PM CST
In force
22 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 86 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2021-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2021-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS43 KBIS 300141
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
741 PM CST Fri Jan 29 2021

NDZ025-037-048-051-300945-
/O.NEW.KBIS.WW.Y.0002.210130T0141Z-210131T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Jamestown, Lamoure, Edgeley, 
Kulm, Oakes, and Ellendale
741 PM CST Fri Jan 29 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze. 

* WHERE...Foster, Stutsman, LaMoure, and Dickey counties.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be
  expected.

* ADDITIONAL DETAILS...Areas of dense fog may reduce visibility 
  down to one quarter mile at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

EDWARDS
8 follow-up statements
127 
WWUS43 KBIS 300341
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
941 PM CST Fri Jan 29 2021

NDZ025-037-048-051-301145-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Jamestown, Lamoure, Edgeley, 
Kulm, Oakes, and Ellendale
941 PM CST Fri Jan 29 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze.

* WHERE...Foster, Stutsman, LaMoure, and Dickey counties.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be 
  expected.

* ADDITIONAL DETAILS...Dense fog may reduce visibility to one 
  quarter mile or less. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

EDWARDS
352 
WWUS43 KBIS 300547
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1147 PM CST Fri Jan 29 2021

NDZ025-037-048-051-301400-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Jamestown, Lamoure, Edgeley, 
Kulm, Oakes, and Ellendale
1147 PM CST Fri Jan 29 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze.

* WHERE...Foster, Stutsman, LaMoure, and Dickey counties.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be 
  expected.

* ADDITIONAL DETAILS...Dense fog may reduce visibility to one 
  quarter mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ZH
481 
WWUS43 KBIS 300642
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1242 AM CST Sat Jan 30 2021

NDZ034>036-042-045>047-050-301445-
/O.EXA.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh-
Including the cities of Mandan, Bismarck, Steele, Tappen, Elgin, 
Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, 
Strasburg, Napoleon, Gackle, Wishek, and Ashley
1242 AM CST Sat Jan 30 2021 /1142 PM MST Fri Jan 29 2021/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* WHAT...Freezing drizzle. Additional ice accumulations of a 
  light glaze.

* WHERE...Portions of south central and southeast North Dakota. 
  This includes the Tribal Lands of the Standing Rock Sioux 
  Nation.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be 
  expected.

* ADDITIONAL DETAILS...Dense fog may reduce visibility to one 
  quarter mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NDZ025-037-048-051-301445-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Jamestown, Lamoure, Edgeley, 
Kulm, Oakes, and Ellendale
1242 AM CST Sat Jan 30 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze.

* WHERE...Foster, Stutsman, LaMoure, and Dickey counties.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be 
  expected.

* ADDITIONAL DETAILS...Dense fog may reduce visibility to one 
  quarter mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ZH
215 
WWUS43 KBIS 300919
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
319 AM CST Sat Jan 30 2021

NDZ005-013-022-023-301730-
/O.EXA.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Rolette-Pierce-Sheridan-Wells-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, and Fessenden
319 AM CST Sat Jan 30 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze.

* WHERE...Rolette, Pierce, Sheridan and Wells counties. This 
  includes the Tribal Lands of the Turtle Mountain Chippewa 
  Nation.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be 
  expected.

* ADDITIONAL DETAILS...Dense fog may reduce visibility to one 
  quarter mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NDZ025-034>037-042-045>048-050-051-301730-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Mandan, Bismarck, Steele, 
Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, 
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
319 AM CST Sat Jan 30 2021 /219 AM MST Sat Jan 30 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze.

* WHERE...Foster, Stutsman, LaMoure, and Dickey counties.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be 
  expected.

* ADDITIONAL DETAILS...Dense fog may reduce visibility to one 
  quarter mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ZH
194 
WWUS43 KBIS 300927
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
327 AM CST Sat Jan 30 2021

NDZ005-013-022-023-025-034>037-042-045>048-050-051-301730-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Rolette-Pierce-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, 
Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
327 AM CST Sat Jan 30 2021 /227 AM MST Sat Jan 30 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze.

* WHERE...Portions of central North Dakota. This includes the
  Tribal Lands of the Turtle Mountain Chippewa Nation, the Tribal
  Lands of the Standing Rock Sioux Nation, the Bismarck and 
  Mandan area, and the James River Valley.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Very slippery roads, bridges, and sidewalks can be 
  expected.

* ADDITIONAL DETAILS...Dense fog may reduce visibility to one 
  quarter mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ZH
406 
WWUS43 KBIS 301356
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
756 AM CST Sat Jan 30 2021

NDZ005-013-022-023-025-034>037-042-045>048-050-051-310000-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Rolette-Pierce-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, 
Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
756 AM CST Sat Jan 30 2021 /656 AM MST Sat Jan 30 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* WHAT...Freezing drizzle. Ice accumulations of a light glaze.

* WHERE...South central North Dakota along with The Turtle
  Mountains region south into the James River Valley. This 
  includes the Tribal Lands of the Turtle Mountain Chippewa Nation
  and the Standing Rock Sioux Nation.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Very slippery sidewalks, roads and bridges can be
  expected.

* ADDITIONAL DETAILS...Occasional dense fog may reduce visibility
  to one quarter mile or less during the morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Use low beam
headlights and avoid using cruise control.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
570 
WWUS43 KBIS 302006
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
206 PM CST Sat Jan 30 2021

NDZ005-013-022-023-034>036-042-045-046-302115-
/O.CAN.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Rolette-Pierce-Sheridan-Wells-Morton-Burleigh-Kidder-Grant-Sioux-
Emmons-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Mandan, 
Bismarck, Steele, Tappen, Elgin, Carson, New Leipzig, Fort Yates,
Selfridge, Solen, Linton, and Strasburg
206 PM CST Sat Jan 30 2021 /106 PM MST Sat Jan 30 2021/

...WINTER WEATHER ADVISORY IS CANCELLED...

Freezing drizzle has diminished over the area. Therefore the
winter weather advisory has been cancelled.

$$

NDZ025-037-047-048-050-051-310000-
/O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Foster-Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Jamestown, Napoleon, Gackle, 
Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
206 PM CST Sat Jan 30 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Freezing drizzle. Additional ice accumulations of a 
  light glaze.

* WHERE...The James River Valley into parts of far south central
  North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Very slippery sidewalks, roads and bridges are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
851 
WWUS43 KBIS 302349
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
549 PM CST Sat Jan 30 2021

NDZ025-037-047-048-050-051-310100-
/O.CAN.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/
Foster-Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Jamestown, Napoleon, Gackle, 
Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
549 PM CST Sat Jan 30 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow and freezing drizzle will come to an end over the next one
hour. Therefore, the winter weather advisory will be allowed to 
expire. Travel will remain hazardous through tonight due to snow 
and ice on area roads. 

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter weather advisory went out at Jan 29, 6:04 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 29, 6:04 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
604 PM CST Fri Jan 29 2021

.UPDATE...
Issued at 549 PM CST Fri Jan 29 2021

Moist, southeast flow continues at the low levels. 00Z surface
observations show lowest visibilities through the southern James
River Valley in North Dakota, especially along the upslope of the
Missouri Escarpment. From Carrington through Oakes, visibilities
have ranged from 1/4 mile to 2 miles. As the evening goes on low
visibility should spread, though with uncertainty as to how
widespread 1/4 mile visibility will be. Freezing drizzle will also
be a concern tonight with the modest ascent within the saturated
layer from the surface to near 850mb. Conditions will need to be
monitored over the next several hours to gauge if freezing
precipitation becomes more widespread, possibly necessitating a
headline.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 127 PM CST Fri Jan 29 2021

Current surface analysis places low over eastern Montana with high
over Ontario into the Great Lakes region. This continues to bring
moist southeast flow over our area. Upper level analysis places
trough over the western CONUS, with ridge pushing from the plains
into the midwest. With the ridge axis pushing east, upper flow is
starting to shift southwesterly over our area. Low clouds continue
to linger over the region with the moist southeasterly low level
flow, along with some lingering fog. A little freezing drizzle
with this has been noted over parts of the James River Valley.

For tonight, a mixed bag of light precipitation chances along with
fog will be the highlight. Moist southeasterly flow remains in
place to start the evening. Low clouds will remain in place, and
fog coverage will be on the increase. At this point, latest
guidance suggest that visibility should remain above advisory
criteria, but many locations will dip below a mile. So, have
increased fog coverage accordingly and will keep an eye on
visibility through the evening to see if this changes. As for
precipitation, patchy freezing drizzle is expected to develop as
the night goes on over the James River Valley into parts of south
central North Dakota where soundings have been quite consistent
with showing a lack of ice aloft. To the north/west a weak wave
will push its way into the area. This will result in winds
gradually shifting to the east and north as it makes its approach.
This will bring a slight chance of snow which will gradually
spread mainly over northwest North Dakota overnight.

As we get into Saturday, patchy freezing drizzle lingers over
southeastern portions of the area, while elsewhere low snow
chances continue its gradual shift towards the southeast before
dissipating. Late in the day into the evening skies will start to
clear out some as high pressure settles into the area.

.LONG TERM...(Sunday through Friday)
Issued at 127 PM CST Fri Jan 29 2021

Quiet weather is expected to start the week with a nice little
warming trend. A cold front then pushes into the area for
Tuesday night, ushering in cold air through mid-week, with
temperatures dropping to below average by Thursday. In the
meantime, a deep trough closes off over Colorado for mid-week and
ejects off to the east-northeast. Still a lot of question on how
much snow this could bring us, especially over our southeastern
areas. As mentioned in previous discussions, deterministic GFS
continues to be stronger and more northerly, but a look at the
GEFS plumes continues to show a wide array of solutions, with many
leaning towards little to no snow for us. Will need to keep an eye
on how this progresses.

Thereafter, cold air looks to stick around into the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 549 PM CST Fri Jan 29 2021

Widespread IFR to LIFR stratus continues. Visibility is expected
to deteriorate tonight below 1 mile in many areas of the west and
central. KJMS most likely to be in LIFR cigs, with vsby down to
1/4SM possible as well. Gradual improvement in conditions after
18Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AE
SHORT TERM...JJS
LONG TERM...JJS
AVIATION...AE
Hazardous weather outlook, Jan 29, 6:10 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
610 PM CST Fri Jan 29 2021

NDZ001>005-009>013-017>022-031>034-040>045-310015-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-
610 PM CST Fri Jan 29 2021 /510 PM MST Fri Jan 29 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

Fog is expected to develop tonight. Visibility may drop below
one-quarter mile at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Fog is expected Saturday morning. Visibility may drop below one-
quarter mile at times during the early morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ023-025-035>037-046>048-050-051-310015-
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
610 PM CST Fri Jan 29 2021

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Tonight

Patchy light freezing drizzle is possible over south central and
much of the James River Valley, which may lead to some slick
roads and walking surfaces. Be sure to check the latest road
conditions and use extra caution if traveling. In addition, fog is
expected tonight. Visibility may drop below one-quarter mile.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Patchy light freezing drizzle may continue Saturday across
portions of the south central and much of the James River Valley.
Be sure to check the latest road conditions and use extra caution
if traveling. In addition, fog is expected Saturday morning.
Visibility may drop below one-quarter mile during the early
morning hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jan 29, 4:40 PM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Bismarck ND
440 PM CST Fri Jan 29 2021

NDZ025-037-048-051-300100-
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Jamestown, Lamoure, Edgeley,
Kulm, Oakes, and Ellendale
440 PM CST Fri Jan 29 2021

...AREAS OF DENSE FOG AND PATCHY FREEZING DRIZZLE ACROSS THE JAMES
RIVER VALLEY...

Areas of dense fog were reducing visibility down to one quarter
mile at times across the James River Valley of North Dakota. In
addition, some patchy freezing drizzle was also occurring.
Freezing drizzle may lead to slick roads and walking surfaces. If
you plan on traveling tonight, be sure to check the latest road
conditions. Use low beam headlights, slow down, and avoid using
cruise control. Use extra caution at intersections and railroad
crossings.

EDWARDS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:39 PM CSTDense Fog AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more14 hr

Nearby

Winter Weather Advisories in North Dakota, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.